Seizure medications sulfa

Common Questions and Answers about Seizure medications sulfa

seizure

Avatar n tn My son has not been well for seveal weeks now and the doctor feels he has Erythema Nodosum. The doc believes it may be a reaction to his seizure med, valproic acid. My son has been on Valproic acid for 9 years now.. Is it possible it is from the valproic? Also has low platelets and has suffered from it for a long while, can this be from the med.?
Avatar f tn I went on having these seizures in clusters usually when I was stressed, sleep deprived or around my period. My last seizure occurred when I was 8 months pregnant with my daughter she is now 16. I have since had a 4 year old and still no seizure activity. Recently I was put on antibiotics for sinus infection which I had an allergic reaction to. I broke out in hives it was a sulfa drug. I was then put on zithro antibiotic and atarax. I had a tonic-clonic seizure and was taken to ER.
553516 tn?1255870819 Patients who take these medications (regularly or daily) should undergo monthly laboratory testing for the first three months of therapy and then every three to six months because of the association between these medications and liver disease.
Avatar m tn I have horrendous headaches - 5 every single day and require opiates. Have tried all other types of anti-seizure medications etc from neurologist but alas, none worked. I am at the end of my tether and wonder if anyone has heard of neurostimulation or neuromodulation and if they work for the nerve damage. My life is just a round of pain now.
Avatar n tn I know this is a weird question however my husband just started on it and I am afraid that I am having a reaction to it. I have allergies to Sulfa, PCN, biaxin, macrodantin..As well as a milk allergy and strawberries.
Avatar f tn First, are you taking the BT medication and ATB at the same time/together? Are you taking your medications with PLENTY of water/food? What day are you on for the ATB? Secondly, wouldn't think the Fentanyl patch is causing this N/V. Thirdly, from reading your post, there would be NO way you could go 10 days without BT medication.
Avatar n tn Try looking up the website for the national institute of neurological disorders and stroke. There is a lot of info there. Some Drs. treat recurring migraines with certain seizure meds with a lot of success. Imatrex is also relatively good for migraine pain as long as you have no sulfa allergies as it contains a small amt. of sulfa. Good luck and God bless.
2030686 tn?1351692148 Medications. Certain medications can reduce the number of platelets in your blood by confusing the immune system and causing it to destroy platelets. Examples include heparin, quinidine, quinine, sulfa-containing antibiotics, interferon, anticonvulsants and gold salts. Pregnancy. Being pregnant may cause mild thrombocytopenia. Idiopathic thrombocytopenic purpura (ITP). In ITP, your body's immune system mistakenly identifies platelets as a threat and forms antibodies that attack them.
Avatar n tn and that I had a reason to have the first seizure (sulfa toxicity and dehydration). Could the toll that the body took from the seizure have anything to do with the twitches...as in a delayed reaction fronm the nerve tissue that was affected at the time? Dear Amy, Your situation is slightly different from Steves. You have an underlying etiology for your seizure....medications, dehydration etc.
Avatar n tn About a month ago I had a UTI and was put on Sulfa. Then a week later came down with a high fever which only lasted a day. Went back to the doctor who said UTI infection was gone but didn't know what caused the fever and put me on more sulfa and augmentin. Next day had horrible diarhea which lasted for 3 days. Went to the OBGYN who took my off the sulfa and kept me on the augmentin. Diarhea slowed down and seemed to be getting better. However, it won't go away.
Avatar n tn We have used both medications for long periods of time and have great records concerning seizure control. I don't know where you read about lamictal but this is becoming one of my favorite medications as there are few side effects and the control (in the correct cases) is wonderful. The transformation from partial to generalized is not unheard of, but I would further investigate this occuring. Get the records from the other reading and have someone compare the EEG.
7770892 tn?1397844002 I was able to come off it before but 9 months after the decompression that headaches came back worse than before that I had to start on the medication and up the dose 4x what I was on prior I am afraid that I may have undiagnosed IH or simple partial seizure disorder (Sensory). On call there may be a physician covering that may not be aware of my complete medical history for my neuro.
Avatar n tn God Bless Brenda Hello heartfluttersflyawayplz, A dog can get pancreatitis from infections, obesity, trauma, medications-sulfa drugs, and chemotherapy, following surgery, and metabolic disorders. Also my Vet told me that feeding them Red Meat such as Steak, Hamburger etc. can contribute to it as well. A dog does not have the necessary enzymes to properly break down the proteins and digest them.
Avatar n tn My only other allergies have been to penicillun, sulfa, erytromycin and apricots. My only suspect in this current stroke is Titanium. Ihaven't been right since my surgeries. Stokes were in 2000,2001 and 2002. neck surgery and back surgery 2006 and current stroke Nov 2008. Can anyone make any sense of this.??
Avatar f tn Tried me on topamax which put me in metabolic acidosis and caused me to go unconscious with a possible seizure. So naturally the neurologist said my symptoms were psychosomatic. I'm really pissed off about it, actually.
Avatar f tn this can't be done for the head region as it can be very dangerous and cause a seizure if used there 2. Do give fluconazole 200 mg a try....it works well for some people & worked for me! Other drugs I've cycled are doxycycline 200 mg twice a day & erythromycin-septran. 3. Do read Dr Burrascanos guidelines...don't be careless with add ons (meds other than antibiotics) he's listed as mandatory....I didn't and nearly had a seizure from low magnesium. 4. Don't lose hope....
1166735 tn?1263478953 I have become allergic to almost every narcotic there is, all within this past year. Also allergic to sulfa? That's why they think it has be some type of autoimmune disorder too? But with my blood pressure usually around 190's/ 100's----their scared to death to treat an autoimmune disorder because most of those drugs are bad for your heart too.
Avatar n tn I understand from my neurologist that phantom smoke smell can preceed a seizure event, even an "absent" seizure, meaning that you check out for a sec. I do not have seizures. A tumor is a possiblity but I don't have that either. I have taken to using a Neti Pot to wash out my sinuses when this starts and it seems to help incredibly. I have a low functioning immune system with possible porphyria (look this up and see if any of the other symptoms apply to you).
Avatar n tn It took about a year to completely clear up. He figured out I could not tolerate artificial sweetners and sulfa drugs;. It was so bad the first year I couldn't even wear shoes with rubber soles.
147426 tn?1317269232 ) Diagnosed in 1995 - 1996 started Avonex- I have failed all the CRAB medications, so I am now on Tysabri and it has show slight improvement. 6.) What MS has given me : Narcolepsy, Graves Disease, Vision loss, loss of feeling in hands and both legs, drop foot (so I wear a brace), I'm deaf in my left ear due to the lesions damaging my 8th cranial nerve lots of pain, burning,numbness,bowel and bladder problems and now I'm waiting to find out if I have cancer.
Avatar n tn That way you don't just keep using many different medications. If it isn't Candida albicans some of the other yeasts are very resistant and you really need to know what it is. Usually, fungi cause a lot of itching and not pain. The way you describe your pain sounds like sciatic ir some type of nerve pain. Perhaps you pinched the nerve the day you had the sexual activity. So, you may have more than one thing going on here. This is starting place. Hope this helps.
Avatar n tn Not that I want anything to show up, but after many years of putting up with these weird symptoms and no medications help, I really would like to have some type of answer. Doctors just look at me like I'm crazy because the symptoms I have are so bizarre and nothing ever shows up. I live in Ohio and have seriously thought about moving out of this area because I do have numerous allergies, but I'm not convinced that any other area of the US would be any better.